Tinnitus go away!

Discussion in 'Fibromyalgia Main Forum' started by FaithHopeCure, May 11, 2012.

  1. FaithHopeCure

    FaithHopeCure New Member

    Ok, so I have been doing pretty well since I have been off all the prescription drugs and taking my supplements. I still have the classic symptoms of fibro but they have been manageable so far. The one pain "in the ear" problem I have is ear ringing and hissing. The benzos that I used to take nearly daily would eliminate this but now I only take klonopin once or twice a week for bad tension headaches and muscle aches. I don't want to take prescription drugs on a daily basis.

    Any suggestions for tinnitus? I have not found anything that helps this! I am hoping somebody on this wonderful board has some helpful tips....
  2. simpsons

    simpsons Member


    i had some good advice from dr myhill some years ago about this problem

    i found that cutting out wheat from my diet helps with this problem

    i was not at all sure to start with but it does work for me.

    it also helps with muscle pain too

    in fact it also helps with light sensitivity too.

    i found that grape seed extract was not good for me and caused me to feel quite ill indeed. i stopped it and felt better

    guess we are all different

    you have to read labels well as they will tell you if products have wheat in v small amounts. amazing how many products do have it in !

    hope this helps, its an interetsing exercise for people to try as many do find that wheat is making them ill although they are not celiacs

    i take it you have had a celiac test? if not if you are able its good to get one done before you stop wheat as the test wil be negative if you are not eating wheat for several weeks before testing
  3. LadyCarol

    LadyCarol Member

    Tinnitus can be a side effect of Klonopin. You would have to stop taking Klonopin long enough to get it out of your system to ascertain if that is the cause.

    If you are taking any supplements you also need to come of these. Don't add any new supplements (e.g. GSE) as they will only complicate matters as part of diagnosing if there is a medication or supplement that is causing Tinnitus.

    Have you had your thyroid function tested recently ? A thyroid issue can cause Tinnitus.

    Discuss with your doctor what approach will work for you as both of you are best placed to make the best decisions.
  4. MicheleK

    MicheleK Member

    Pain medication can cause ringing in the ears. If it is pain medication such as Tramadol, Vicodin etc. and you stop the drug, after a short period of time many patients tinnitus goes away.

    I got fitted with an ear piece that was suppose to give me a sound that would soothe and block out the loud ringing. I couldn't stand the "soothing" sounds. A couple hundred dollars later and it sits in a drawer.
  5. sunflowergirl

    sunflowergirl Active Member

    It was really loud and really bad for about 2 months then seemed to ease off or perhaps I got used to the hissing sounds. When bad veritgo hit me about 2 years ago when I could hardly stumble to the kitchen I had to see the ENT doctor. I was diagnosed with meniers after a hearing test showed I had also lost hearing in my bad ear. Now I have to learn to live with that.

    Reading my Trigger Point Therapy Workbook also says the noise and loss of hearing and vertigo can be related to neck and shoulders troubles which I also have.

    And you also must cut the salt intake. Read up on a meniers board.
  6. MicheleK

    MicheleK Member

    I notice that the more exhausted I am the louder the noise in my ears/head gets. Has anyone else experienced this?
  7. MicheleK

    MicheleK Member

    I notice that the more exhausted I am the louder the noise in my ears/head gets. Has anyone else experienced this?
  8. FaithHopeCure

    FaithHopeCure New Member

    Yes, the tinnitus is worse when I am exhausted and when I am in a loud environment. Which being in a restraurant can cause my ears to ring louder. I do believe that this ringing started when when I was really stressed mentally and physically and was using a lot of prescription drugs. I just recently read that it can take awhile for the ringing to go away if it truly is a withdrawal issue. I am down to only taking klonopin every other week so hopefully the rebound effect of that drug will become less and less.

    The gluetin free diet is something I am reading about because I know that my diet needs to improve. I just did not know where to start. I just ordered the cookbook Everyday Paleo which has gluetin free reciepes in it. Also, I keep hearing about using quinoa as an alternative to wheat grain. It is suppose to be high in magnesium, amino acids, iron and a good source of protein. Also, very good food for migraine headaches.

    Thanks for the tips. I am finally at a place to working on the lifestyle diet! Yeah!